Lawyers and Settlements
What are you looking for?
Home Page >> News Articles >> Diabetes Warning Added to Cholesterol-lo..

Diabetes Warning Added to Cholesterol-lowering Drugs

. By
Washington, DC: The Food and Drug Administration has announced important safety changes to the labeling for some widely used cholesterol-lowering drugs known as statins. Specifically, the changes include warnings about the increased risk for type 2 diabetes mellitus. Increases in blood sugar levels (hyperglycemia) have been reported with statin use. The FDA is also aware of studies showing that patients being treated with statins may have a small increased risk of increased blood sugar levels and of being diagnosed with type 2 diabetes.

The highly prescribed class of cholesterol-lowering drugs must also carry warnings regarding the potential for transient memory and cognitive problems. Certain cognitive (brain-related) effects have been reported with statin use. Statin labels will now include information about some patients experiencing memory loss and confusion.

The products include: Lipitor (atorvastatin), Lescol (fluvastatin), Mevacor (lovastatin), Altoprev (lovastatin extended-release), Livalo (pitavastatin), Pravachol (pravastatin), Crestor (rosuvastatin), and Zocor (simvastatin). Combination products include: Advicor (lovastatin/niacin extended-release), Simcor (simvastatin/niacin extended-release), and Vytorin (simvastatin/ezetimibe).

Statin Health Effects Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your claim at no cost or obligation.
Click here for a free evaluation


Posted by
Brian T. Patee
I took statins, a lot of them. they cause nothing but problems for me.
My doctors told me that these pills did not cause these side effects, muscle weakness, wait loss, lack of coordination, mental confusion, paranoia, abdominal pain, muscle pain weakness etc.

They ruined my life for a number of years still trying to come back from those without a Doctor's help, And they would have killed me if I didn't quit them.

I quit statins a year or so ago and still have many problems from them. Also almost cost me my marriage, my life and alienated my family.

I am still working on repairing my family relationships, It sucks being all alone when your sick and no one understands especially family it hurts so much.

Posted by
David Lee Williams
I am taken 60-80mg daily and I do experience memory loss and confusion and probably other side effects.


Fields marked * are mandatory. Please read our comment guidelines before posting.


Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:

Click to learn more about

Legal Services:


FAQ | TOS | Privacy | Disclaimer | About Us | Contact Us | Press | Advertise | Member Login | Jobs | Site Map | View Mobile Website |

American Bar Association - Proud Member   Better Business Bureau   CAALA   Best of the Web Approved   Public Justice

This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License © 2001-2015 Online Legal Media. All rights reserved.